Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

We're building a better forum experience with you in mind. Beginning June 26, 2019, all Veritas Health forums will move to forum.veritashealth.com.

Learn More

DICLOFENAC SIDE EFFECTS

I am a 52 year old man who’s been suffering from severe lower back pain for about 10 years now. Initially, 5 years ago, it was diagnosed form an MRI to be a disc prolapse around my L2, L3 area. Three years later after conservative treatment, the MRIs showed there was no more prolapse as the pain abated. However, it later took a new dimension as I now developed heat in my left leg and inability to stand in one position for more than 15 minutes as a result of pain around the lower back area extending to the left legs.  The last two MRIs done two years and six months ago respectively were considered clean by the neurosurgeons. They however recommended diclofenac either of Pfizer Arthrotec 75 mg or Novartis Voltfast 50mg once or twice a day throughout my life. This does the magic and manages to keep the pain away. However my fears are, will this dosage not likely affect my essential organs in the long run?  Is there something else I can consider as this pain has reduced the quality of my life.

Koko
advertisement

Comments

  • Hello Koko1
    Welcome to Spine-Health
    Please click the welcome message below my signature for more information on Spine Health and the resources available.
    William Garza
    Spine-Health Mod
    erator

    Welcome to Spine-Health

  • SavageSavage United StatesPosts: 7,270
    Hello...
    Those are very good questions.
    Medications that work for one are not often the best for another...as we are so individual.

    Your doctor would be best to explain to you as he knows your medical history and overall well being.
    And/or maybe talking with your pharmacist, as you have already probably read the information included with medication package.
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

  • advertisement
  • It might be worth asking your dr (or pharmacist)  about stomach protecting drugs (i.e. omeprazole or similar) - these are  often prescribed alongside diclofenac as it can be hard on stomach - particularly as you may be taking it long term (though i guess maybe it depends on the type of diclofenac whether this is needed)
  • bubba88bbubba88 S YorkshirePosts: 4
    My dr recently advised they don't tend to prescribe diclofenac anymore due to the side effects of long term use. I have been prescribed naproxyn instead with a tablet to protect my stomach. However after reading through the potential long use side effects I am also a little concerned. Such as increased risk of stroke heart attack and internal bleeds. I think it's the same with all the prescription anti inflammatory drugs. Pretty concerning really!! I'm thinking of stopping taking it and just sticking to coedine- which of course you can get addicted to! Perhaps not much help but I share your concerns.
advertisement
Sign In or Register to comment.